Format

Send to

Choose Destination
Indian J Ophthalmol. 2013 Dec;61(12):752-4. doi: 10.4103/0301-4738.121133.

A case of subacute cutaneous lupus erythematosus as a result of ranibizumab (Lucentis) treatment.

Author information

1
Department of Ophthalmology, Royal Hobart Hospital, Tasmania, Australia.

Abstract

Cutaneous lupus erythematosus is a previously undiagnosed side-effect of ranibizumab. Here, we present a case of an 82-year-old female Caucasian patient with wet age-related macular degeneration. Following a single intraocular injection of Lucentis (ranibizumab), she developed a subacute cutaneous lupus erythematosus which, with treatment, took nearly 12 months to resolve. This shows that cutaneous lupus erythematosus is a potential side-effect of many medications, including ranibizumab, as in our case and, in an aging population where polypharmacy is a growing reality, clinicians should be aware of how to diagnose and best manage such cases.

PMID:
24212210
PMCID:
PMC3917396
DOI:
10.4103/0301-4738.121133
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center